Colorado, 2010

Hail in Colorado, July 6, 2010

July 6, 2010 · NWS PUB · 25 events in 5 counties and zones

with the main focus over northern El Paso County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

Several severe thunderstorms produced hail up to the size of golf balls over eastern Colorado...with the main focus over northern El Paso County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 6, 1:53 PM MST, 2 hours 7 minutes earlier.

Area forecast discussion, Jul 6, 1:53 PM MST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
253 PM MDT TUE JUL 6 2010

.SHORT TERM...

(TONIGHT AND TOMORROW)

GOOD LOW LEVEL MOISTURE IS PROVIDING ENOUGH FUEL TO SPARK CONVECTION
THIS AFTERNOON. A LEE TROUGH FORECAST TO REMAIN TO THE NORTH WEST THIS
AFTERNOON...KEEPING GUSTY SOUTHEAST SURFACE WINDS OVER MOST OF THE
PLAINS AND THE I 25 CORRIDOR. MAIN LIMITING FACTOR FOR STORMS
APPEARS TO BE SHALLOW SURFACE MOISTURE AS THERE IS DRIER AIR ALOFT.
THE SOUTHEASTERLY FLOW WITH IS ALSO CREATING A BOUNDARY FORMING
BETWEEN THE DRY AND MOIST AIR AT THE SURFACE. ONCE THESE STORMS MOVE
INTO THE DRIER AIR THEY SHOULD QUICKLY WEAKEN. EXPECT ISOLATED
STORMS OVER THE EASTERN MOUNTAINS AND ACROSS THE EASTERN PLAINS THIS
AFTERNOON AND EARLY EVENING.

TONIGHT...A COLD FRONT FORECAST TO DROP SOUTH THROUGH THE PLAINS
AROUND 06Z...WITH THE MAIN UPPER TROUGH STILL WELL TO OUR NORTH. THE
STRONG BOUNDARY EXTENDING FROM THIS TROUGH MAY ALLOW FOR OVERNIGHT
CONVECTION. THIS CONVECTION SHOULD DISPERSE BY 06Z.

TOMORROW...THE UPPER LEVEL TROUGH WILL BEGIN TO DEEPEN AND ALLOW FOR
A SURFACE TROUGH TO MOVE THROUGH SOUTHERN COLORADO TOMORROW
AFTERNOON. THIS TROUGH WILL BRING INSTABILITY ACROSS THE
AREA...ESPECIALLY TO THE ELEVATED TERRAIN.  EXPECT ISOLATED
THUNDERSTORMS AND SCATTERED SHOWERS TOMORROW AFTERNOON. FOR THIS
REASON HAVE KEPT POPS ALONG THE SOUTHERN MOST PORTION OF I 25
CORRIDOR AND THE EASTERN PLAINS.   THE COLD FRONT WILL SIGNIFICANTLY
DROP TEMPERATURES. HIGHS WILL ONLY BE IN THE UPPER 70S TO LOW 80S.
DEWPOINTS WILL RECOVER TONIGHT AND SHOULD BE IN THE 50S TO 60S
TOMORROW AFTERNOON. THIS MOIST AIR SHOULD ONLY STRENGTHEN ANY
CONVECTION THAT FORMS ALONG THE TROUGH TOMORROW AFTERNOON.

.LONG TERM...

(WEDNESDAY NIGHT THROUGH TUESDAY)

MODELS STILL HAVING TIMING ISSUES WITH THE FRONT FOR WEDNESDAY
NIGHT. THE NAM CONTINUES TO BE THE FASTEST SOLUTION BUT TRENDING
TOWARDS THE ECMWF AND GFS SOLUTION WITH THE 18Z RUN. THE NAM
SOLUTION BRINGS THE FRONT INTO SOUTHERN COLORADO BY 18Z WHILE THE
GFS STALLS THE FRONT ALONG THE HIGHWAY 50S CORRIDOR THROUGH THE
AFTERNOON. THIS WILL PLAY AN IMPORTANT ROLE IN WHERE HEAVY
PRECIPITATION SETS UP FOR WEDNESDAY NIGHT. THE NAM SOLUTION
GENERATES THUNDERSTORMS OVER THE FAR SOUTHEASTERN PLAINS WHERE
ABUNDANT MOISTURE...PWAT VALUES NEARING 1.5 INCHES...WILL BE IN
PLACE. ENHANCED LOW LEVEL CONVERGENCE ALONG THE FRONT COMBINED
WITH UPPER LEVEL SUPPORT FROM THE TROUGH TO THE NORTH WILL PRODUCE
A FEW STRONG TO SEVERE THUNDERSTORMS IN THAT AREA. BY FAR THE MAIN
THREAT LOOKS TO BE HEAVY RAINFALL WHERE HIGH RAINFALL RATES WILL
BE POSSIBLE. THE GFS SOLUTION PRODUCES ENHANCED CONVERGENCE AND
UPSLOPE FLOW OVER THE PLAINS WITH A HEAVY CONVECTIVE FLARE UP
ALONG THE EASTERN MOUNTAINS THAT WILL PROGRESS EAST INTO THE PLAINS
THROUGH THURSDAY MORNING. OTHER MODEL GUIDANCE IS SPLIT AS WELL
WITH THE ECMWF FOLLOWING THE GFS AND SREF MORE IN LINE WITH THE
NAM. DETAILS OF WHERE THE CONVECTION WILL OCCUR WILL HAVE TO BE
IRONED OUT WITH FUTURE MODEL RUNS...BUT SOMEWHERE OVER THE PLAINS
WILL SEE HEAVY RAINFALL WEDNESDAY NIGHT.  STAY TUNED...

THE UPPER TROUGH LIFTS OUT INTO THE CENTRAL PLAINS ON THURSDAY
WITH HIGH PRESSURE BUILDING OUT OF THE DESERT SOUTHWEST INTO THE
PACIFIC NORTHWEST. SEVERAL DISTURBANCES WILL ROTATE NORTHWARD
ACROSS SOUTHERN COLORADO THROUGH SATURDAY. SOUTHERLY FLOW IN THE
LOWER TO MID LEVELS WILL PULL MOISTURE NORTHWARD ACROSS THE
REGION. THUNDERSTORMS ARE FORECAST TO DEVELOP THURSDAY AFTERNOON
OVER THE MOUNTAINS AND SPREAD EASTWARD INTO THE PLAINS BY THURSDAY
EVENING. THUNDERSTORMS WILL DISSIPATE DURING THE OVERNIGHT HOURS.
EXPECT SIMILAR CONDITIONS TO PREVAIL ON FRIDAY AND SATURDAY WITH
AFTERNOON AND EVENING THUNDERSTORMS OVER THE MOUNTAINS THAT WILL
SPREAD EASTWARD INTO THE PLAINS. WE ARE NOT EXPECTING SEVERE
WEATHER WITH THESE THUNDERSTORMS WITH WEAK SYNOPTIC FLOW
HOWEVER MOISTURE IN PLACE ACROSS THE REGION WILL HELP PRODUCE
LOCALLY  HEAVY RAINFALL.

MODELS HAVE COME MORE INTO LINE FOR THE SUNDAY THROUGH TUESDAY
TIME FRAME WITH A MORE AMPLIFIED PATTERN. THIS WILL PUT COLORADO
UNDER A NORTHWEST FLOW REGIME WITH SEVERAL DISTURBANCES MOVING
ACROSS NORTHERN COLORADO. HAVE LOW POPS THROUGH THIS TIME PERIOD
WITH UNCERTAINTY IN TIMING AND HOW FAR SOUTH THESE DISTURBANCES
MAKE IT.

TEMPERATURES WILL BE QUITE NICE FOR JULY ON WEDNESDAY AND THURSDAY
WITH HIGHS IN THE MID 70S TO MID 80S FOR THE PLAINS WITH LOWER 60S
IN THE HIGHER TERRAIN TO THE WEST. TEMPERATURES WILL CLIMB
BEGINNING FRIDAY AS HIGH PRESSURE BUILDS OVER THE AREA. EXPECT
TEMPERATURES TO BE BACK IN THE 90S FOR THE PLAINS BY THE WEEKEND.
MOZLEY

&&

.AVIATION...

VFR CONDITIONS ALL TAF SITES TODAY...WITH SOME ISOLATED
TSRA OVER THE HIGHER TERRAIN NEAR KCOS AND WEST OF KPUB THIS
AFTERNOON AND EVENING. WILL LIKELY SEE SOME GUSTY AND ERRATIC
OUTFLOW WINDS FROM THUNDERSTORMS AT ALL TAF SITES THIS AFTERNOON AND
EARLY EVENING. COLD FRONTAL PASSAGE FORECAST AROUND 06Z AT KCOS AND
KPUB...WITH WINDS BECOMING NORTHERLY AND GUSTY AT BOTH SITES BY 07Z
WED.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

14/88
Hazardous weather outlook, Jul 6, 5:43 AM MST, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
643 AM MDT TUE JUL 6 2010

COZ058>089-093>099-071245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
643 AM MDT TUE JUL 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FROM THIS AFTERNOON
INTO TONIGHT...WITH THE BEST CHANCE FOR STORMS OVER THE EASTERN
MOUNTAINS.  THE MAIN THREATS WITH ANY STORMS THAT DEVELOP WILL BE
LIGHTNING...WIND GUSTS UP TO 50 MPH AND BRIEF HEAVY RAIN. A COUPLE
STORMS OVER THE SOUTHEAST PLAINS COULD BECOME STRONG...WITH HAIL UP
TO 1/2 INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON WEDNESDAY...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL
DEVELOP OVER THE EASTERN PLAINS. THESE STORMS WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAIN AS WELL AS CLOUD TO GROUND LIGHTNING.
ELSEWHERE...ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP IN
THE AFTERNOON AND EVENING...AND THE MAIN THREATS FROM THESE STORMS WILL
BE GUSTY WINDS AND LIGHTNING.

FOR THURSDAY THROUGH MONDAY...ISOLATED TO SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS WILL DEVELOP EACH DAY. THE MAIN THREATS FROM
THESE STORMS WILL BE GUSTY WINDS AND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER THE SOUTHEAST PLAINS THIS AFTERNOON AND EVENING.

10/06

In the hours before

Special weather statement, Jul 6, 2:49 PM MST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
349 PM MDT TUE JUL 6 2010

COZ093-097-062215-
LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
349 PM MDT TUE JUL 6 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WEST CENTRAL BENT COUNTY IN SOUTHEAST COLORADO
  SOUTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO

AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF HIGBEE...OR 21 MILES SOUTH
OF LA JUNTA...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHWESTERN BENT
COUNTY AND EXTREME SOUTHEASTERN OTERO COUNTY.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 6, 2:56 PM MST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
356 PM MDT TUE JUL 6 2010

COZ086-089-093-062230-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-PUEBLO AND
VICINITY/PUEBLO COUNTY BELOW 6300 FT-
356 PM MDT TUE JUL 6 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHWESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO
  NORTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO
  EAST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO

AT 352 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF FOWLER...OR 34 MILES
SOUTHEAST OF PUEBLO...WHICH WAS MOVING TOWARD THE NORTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  OLNEY SPRINGS.
  FOWLER.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 6, 3:22 PM MST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
422 PM MDT TUE JUL 6 2010

COZ089-093-097-062245-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS
VICINITY/BENT COUNTY-
422 PM MDT TUE JUL 6 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WESTERN BENT COUNTY IN SOUTHEAST COLORADO
  EXTREME SOUTH CENTRAL CROWLEY COUNTY IN SOUTHEAST COLORADO
  OTERO COUNTY IN SOUTHEAST COLORADO
   THIS INCLUDES...LA JUNTA.

AT 415 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ACROSS SOUTHERN OTERO AND SOUTHERN
BENT COUNTIES. THESE STORMS WERE MOVING TOWARD THE NORTH AT 15 MPH.

THESE STORMS WILL MOVE ACROSS THE HIGHWAY 50 CORRIDOR BETWEEN 515 PM
AND 616 PM THIS EVENING.

LOCATIONS IMPACTED INCLUDE...
  SWINK.
  ROCKY FORD.
  LAS ANIMAS.
  LA JUNTA.
  FORT LYON.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 6, 3:29 PM MST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
429 PM MDT TUE JUL 6 2010

COZ083-085-086-062300-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-COLORADO SPRINGS
VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO
AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
429 PM MDT TUE JUL 6 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO
  EXTREME SOUTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO
  NORTHWESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO

AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF PENROSE...OR 16 MILES WEST
OF PUEBLO...WHICH WAS MOVING TOWARD THE NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  PUEBLO WEST.

WINDS AROUND 50 MPH CAN BE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 6, 3:51 PM MST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
451 PM MDT TUE JUL 6 2010

COZ089-093-094-097-062315-
CROWLEY COUNTY-EASTERN LAS ANIMAS COUNTY-LA JUNTA VICINITY/OTERO
COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
451 PM MDT TUE JUL 6 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WESTERN BENT COUNTY IN SOUTHEAST COLORADO
  SOUTHEASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO
  NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO
  OTERO COUNTY IN SOUTHEAST COLORADO
   THIS INCLUDES...LA JUNTA.

AT 447 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A
LINE OF STRONG THUNDER STORMS EXTENDING ACROSS SOUTHWESTERN OTERO
COUNTY AND INTO NORTH CENTRAL LAS ANIMAS COUNTY. THIS LINE OF STORMS
WAS MOVING TO THE NORTHEAST AT 10 MPH. ANOTHER ISOLATED STRONG STORM
WAS NOTED 5 MILES SOUTHWEST OF THE TOWN OF LAS ANIMAS AND WAS ALSO
MOVING NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  TIMPAS.
  SWINK.
  SUGAR CITY.
  ROCKY FORD.
  MANZANOLA.
  LAS ANIMAS.
  LA JUNTA.
  JOHN MARTIN RESERVOIR.
  HIGBEE.
  FORT LYON.
  CHERAW.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 6, 3:53 PM MST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
453 PM MDT TUE JUL 6 2010

COZ083-085-086-062330-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-COLORADO SPRINGS
VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO
AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
453 PM MDT TUE JUL 6 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME EAST CENTRAL FREMONT COUNTY IN CENTRAL COLORADO
  SOUTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO
  NORTHWESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO

AT 447 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF PENROSE...OR 17 MILES NORTHWEST
OF PUEBLO...WHICH WAS MOVING TOWARD THE NORTHEAST AT 20 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHWESTERN EL
PASO COUNTY AND EXTREME NORTHWESTERN PUEBLO COUNTY...INCLUDING
SOUTHERN PORTIONS OF FORT CARSON.

WINDS AROUND 50 MPH CAN BE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The radar

The Pueblo radar (KPUX), 102 km away, was scanning. The volume nearest the first event began at 23:01 UTC.

Open the radar archive at this moment

Event by event

25 hail. Local standard time, as filed.

Hail, Otero

When
July 6, 4:00 PM MST to 4:10 PM MST
Where
Otero County, 9.04 mi SW of Higbee
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
37.680, -103.570

Hail, Las Animas

When
July 6, 4:20 PM MST to 4:25 PM MST
Where
Las Animas County, 10.41 mi SSW of Kim
Measured
0.88 in hail
Reported by
Public
Coordinates
37.110, -103.420

Hail, El Paso

When
July 6, 4:51 PM MST to 4:56 PM MST
Where
El Paso County, 3.5 mi NW of Peterson Afb
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.870, -104.750

Hail, El Paso

When
July 6, 4:54 PM MST to 4:59 PM MST
Where
El Paso County, 3.5 mi NW of Peterson Afb
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.870, -104.750

Hail, El Paso

When
July 6, 4:58 PM MST to 5:03 PM MST
Where
El Paso County, 4.45 mi NNW of Peterson Afb
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.890, -104.740

Hail, El Paso

When
July 6, 4:58 PM MST to 5:03 PM MST
Where
El Paso County, 5.91 mi W of Falcon
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
38.930, -104.730

Hail, El Paso

When
July 6, 4:59 PM MST to 5:04 PM MST
Where
El Paso County, 4.45 mi NNE of Colorado Spgs
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.890, -104.790

Hail, El Paso

When
July 6, 5:00 PM MST to 5:05 PM MST
Where
El Paso County, 5.42 mi W of Falcon
Measured
1.75 in hail
Reported by
Public
Coordinates
38.920, -104.720

Hail, El Paso

When
July 6, 5:00 PM MST to 5:05 PM MST
Where
El Paso County, 6.15 mi NNE of Colorado Spgs
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.910, -104.770

Hail, Bent

When
July 6, 5:00 PM MST to 5:05 PM MST
Where
Bent County, 3.87 mi ESE of Las Animas
Measured
1.5 in hail
Reported by
Public
Coordinates
38.040, -103.160

Hail, El Paso

When
July 6, 5:02 PM MST to 5:07 PM MST
Where
El Paso County, 5.1 mi SSW of Black Forest
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.950, -104.730

Hail, El Paso

When
July 6, 5:03 PM MST to 5:08 PM MST
Where
El Paso County, 5.81 mi SSW of Black Forest
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
38.950, -104.760

Hail, El Paso

When
July 6, 5:03 PM MST to 5:08 PM MST
Where
El Paso County, 6.78 mi NNE of Colorado Spgs
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.920, -104.770

Hail, El Paso

When
July 6, 5:04 PM MST to 5:09 PM MST
Where
El Paso County, 6.78 mi NNE of Colorado Spgs
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.920, -104.770

Hail, El Paso

When
July 6, 5:08 PM MST to 5:13 PM MST
Where
El Paso County, 2.99 mi NW of Falcon
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.960, -104.660

Hail, El Paso

When
July 6, 5:17 PM MST to 5:22 PM MST
Where
El Paso County, 5.93 mi NNE of Black Forest
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
39.100, -104.660

Hail, El Paso

When
July 6, 5:17 PM MST to 5:22 PM MST
Where
El Paso County, 5.93 mi NNE of Black Forest
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
39.100, -104.660

Hail, El Paso

When
July 6, 5:19 PM MST to 5:24 PM MST
Where
El Paso County, 1.75 mi ENE of Black Forest
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.030, -104.670

Hail, El Paso

When
July 6, 5:19 PM MST to 5:24 PM MST
Where
El Paso County, 5.53 mi NNW of Black Forest
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.090, -104.750

Hail, El Paso

When
July 6, 5:19 PM MST to 5:24 PM MST
Where
El Paso County, 5.54 mi ENE of Monument
Measured
1 in hail
Reported by
Public
Coordinates
39.100, -104.780

Hail, El Paso

When
July 6, 5:22 PM MST to 5:27 PM MST
Where
El Paso County, 2.98 mi NE of Black Forest
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.050, -104.660

Hail, El Paso

When
July 6, 5:27 PM MST to 5:32 PM MST
Where
El Paso County, 4.94 mi NNE of Black Forest
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.080, -104.650

Hail, El Paso

When
July 6, 6:08 PM MST to 6:13 PM MST
Where
El Paso County, 3.5 mi NW of Calhan
Measured
0.88 in hail
Reported by
Public
Coordinates
39.070, -104.340

Hail, El Paso

When
July 6, 6:10 PM MST to 6:15 PM MST
Where
El Paso County, 4.37 mi NW of Calhan
Measured
0.88 in hail
Reported by
Public
Coordinates
39.080, -104.350

Hail, Baca

When
July 6, 7:34 PM MST to 7:39 PM MST
Where
Baca County, 8.96 mi WSW of Campo
Measured
0.75 in hail
Reported by
Public
Coordinates
37.050, -102.730

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2010Every state in 2010This day in weather historyWarnings in Colorado, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 251146, 251148, 251149, 251150, 251151, 251153, 251154, 251152, 251155, 251159, 251156, 251157, 251169, 251158, 251170, 251165, 251172, 251160, 251161, 251162, 251164, 251166, 251167, 251168, 251171.